View Full Version : Losing Tiny, almost clear hairs

02-16-2011, 07:48 PM
Hey guys, I'm a noob here.

I'm 23, nw3 with diffuse thinning on top destined for a 6 or 7. I've been on the peesh (generic fin) for 6 months with no results thus far but have no plans of quitting. I'm not depressed about losing my hair, I feel like a can rock a chrome dome yul brynner style fairly well. That said, I'm only 23 and would like to hold on to my hair at least until I land a couple entry level jobs and have established my career path (just moved to hollyhood, so I kind of need hair out here in this superficial otherworld).

My question is:

Recently I have been seeing a massive shed of tiny almost clear hairs. I'm talking like maybe 2-5mms. I'd call these vellus hairs, which I believe a lot of people refer to them as such, but Rassman, in his fashion, has many times corrected posters that these are not vellus hairs. However they sure as hell fit the description, so I dont know wtf to call them. I wouldn't otherwise notice such small hairs shed except this is coinciding with a severe scalp itch, so I scratch and these little guys scatter everywhere. I am NOT seeing hairs of regular length/color/thickness coming out.

I feel like this is a watershed point in my vitamin P using career- I'm either losing it and the fin is really not working, or are these 'vellus' (<see what i did there<) hairs are getting out of the way for the old healthy guys to come back? I'd welcome them with open arms, no matter how bad they hurt me when they left.

Has anyone else experienced this?
big ups

02-17-2011, 12:45 PM
I imagine Dr Rassman differentiates between vellus hairs (which cover most of the body) and scalp hairs in an advanced state of miniaturization.

I think you said it in your last paragraph. Those hairs are probably being shed as a result of taking the 'peesh' and could very well be replaced by some nice terminal hairs if you give the treatment long enough. It's a good sign if you aren't noticing terminal hairs scattering at the same rate as those cosmetically worthless little guys.

02-17-2011, 12:54 PM
Thank you mattj. That's encouraging. Yes I plan to take the peesh (ha) until I norwood bomb all the way to 6. Here's to hoping something better comes along the way before then.

Anyone experience this itch/short-transparent-shed?

02-17-2011, 01:21 PM
I think most hairloss sufferers will have noticed losing tiny hairs that lack colour pigment. You must have had a large number of miniaturized hairs (and that makes sense if you are thinning over a wide area) which are now all being shed at once due to the treatment. It's a sign that the drug is working.

Itching on the scalp is a common feature of hairloss and with the use of hairloss treatments. I get it when I miss Propecia for a few days and I'm sure it's common during the stage of treatment you are currently in, where the drug is blocking testosterone from converting to DHT for the first time. It's a small physical sensation in the skin signifying the chemical process which is causing those miniaturized hairs to shed.

Hopefully others will chime in to add their experiences.